Cipro Causing Extreme Hip Pain

by Paula
(West Granby, CT)

I have been off Cipro for 2 weeks. I was on it 3x/day for 14 days, to treat a bad kidney infection. My legs felt sore and week, and my stomach was a wreck while on this medicine. I was seriously constipated. Now I am taking probiotics and reflux medicine to try to get my stomach to feel normal again. Yesterday at work, I was doing my usual running around (in a busy ER) and all of a sudden, my hip became very painful, with shooting pain down to my knee. I couldn't bear weight, walk on it or even sit. I went immediately to see an ortho doc, in the hospital, and as soon as he heard I was on Cipro, he knew the problem. He said if ortho docs had their way, they would ban this medicine. It does have a black box warning, but I was never told that by my doctor. I know there are other, more safe drugs, to treat a kidney infection. I will never take Cipro again. The ortho doc gave me a cortisone injection (because I am leaving for Mexico in 2 days!) and an anti inflammatory to take, if motrin wasn't enough. Thankfully, today is much better and I can walk without pain, but my hip is just sore and "weak" feeling. I don't know if I am getting paranoid, but my right shoulder and elbow have been feeling like I am getting tendonitis too.... how long after you have been off this drug are you at risk??

Comments for Cipro Causing Extreme Hip Pain

Click here to add your own comments

Cipro and Hip Pain
by: Kerri Knox, RN- The Immune Queen!

Hi Paula,

I'm sorry to hear about you having to suffer through the pain that you did. I hope that is over and that it doesn't come back again.

In any case, the fact that you got constipation and muscle pain as Ciprofloxacin Side Effects leads me to believe that you were already magnesium deficient when you began to take the drugs (this is VERY VERY common and is likely true even if you would describe yourself as 'healthy' before this all happened). And the fact that you got a urinary tract infection is indicative that you are not as healthy as you could be and that this 'less than optimal' level of health was a contributing factor into your having become toxic from these drugs.

While the experts say that the drugs are out of your system in a few days, I get reports of people suffering symptoms many years later, even if they didn't suffer them at the time. So, I do hope that you get and follow the protocol in my book The Levaquin Tendonitis Solution so that you can start correcting the underlying problems that allowed your body to become toxic from these drugs in the first place and so you can learn to prevent any future health problems, regardless of whether those problems have any relationship to the Cipro or not.

Hope that you have a good time in Mexico and that your hip didn't give you any problems while you were there. Let me know how your trip was, I just got back from visiting Mexico myself.


Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System
Side Effects



PS: Don't forget that I wrote the book on Fluoroquinolone Toxicity. Get The Fluoroquinolone Toxicity Solution today and get the best available program to end your struggle with the symptoms of Fluoroquinolone damage and toxicity today.







The Levaquin
Tendonitis Solution
for toxicity too!
Click Here to Learn More

the levaquin tendonitis solution


Come Together to Help the Victims
by: Anonymous

A lot of doctor's know about Cipro, and they choose it on their patients that they may dislike ... anything is believeable now a days or at least when it happens to you you know - but hard to prove!!! Bayer Pharmaceutical along with the Governments know how this is damaging 100s and 1000s of people all over the world yet they still allow this and give the power to a Doctor to choose who their next victims will be. Most doctors are good, but the ones who know and still prescribe are criminals and the ones who don't believe you are in denial and should not be doctors. We need to educated our good doctors and all take action again Bayer who are also murdering our young 14-24 year olds women with their birth controls too just recently in the news (June 2013)!!! What kind of world do we live in we need to come together and fight Bayer and the criminal doctors who know also and our governments - how can they allow this!!!

lasting effects of cypro
by: brmoore

I took cypro for a UTI and about 2 weeks after taking the drug I thought I was falling apart. I could not use my arms, my feet hurt so badly that I could barely stand shoes and I was so stiff and sore in my hips I walked liked my 90 year old grandmother. I immediately went to see my doctor thinking I had RA. He told me I had ruptured tendions and told me to take it easy, I ent home and researched what caused ruptured tendions only to find out that is was Cypro. I was shocked. Two and 1/2 years later I can still barely walk.

My hips hurt so badly, if I do anything with my arms I can barley use them the next day and I had to buy special shoes so I can walk with out pain. You can onlyl take so much ibprofen before it affects your kidneys and liver. I am furious this drug should be taken off the market.

Hip pain
by: Anonymous

I took cipro 2 years ago and STILL have hip pain. I was a long distance walker before. Now can hardly make a block. My doctor refused to admit it was cipro that caused it. I don't know what to do about it.

Hip pain after Cipro
by: Julian Cole

Me the same. It takes a couple of weeks to clear the Cipro out of your system so the hip pain can last for up to a month after.

I had a pseudomonas a. infection of the kidney so Ciprofloxacin is the best thing for it, and I knew of the possible side effects. Nevertheless it is a pain in the ar*e both figuratively and literally! Oh, and I have a swollen Achilles tendon too and I've stopped running.

Tendon rupture is a real issue for older Cipro users so you're wise to lay off the exercise till it's better.

Damage
by: Kerri Knox, The Immune Queen

Julian,

First of all, Cipro is out of the system quite quickly, but that does not mean that damage has not occurred and that everything will be fine in a month.

Imagine pouring acid on your hand. Once you wash it off, would you say that all of the damage will be better in a few weeks? Maybe, maybe not. Once damage has been done, there are all sorts of reasons why things will not heal, including the creation of scar tissue, damage to underlying tendons and connective tissue that have low blood supply, and so take a very long time to heal, etc.

In the case of the fluoroquinolones, even DNA Damage can occur in cells, and that may or may not heal properly, depending upon whether or not the proper nutrients are available for the DNA to be repaired.

So, saying that the person writing in will heal in a month is a gross generalization that may or may not be true. Some people are injured permanently because they do not take measures to correct the underlying problems that allowed them to become injured in the first place.

But, unfortunately, there are many people who simply never heal on their own. It's not as simple as 'when the drug gets out of your system, you'll get better'. That's simply not the way the Fluoroquinolone class of antibiotics works.


Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System
Side Effects

PS: Don't forget that I wrote the book on Fluoroquinolone Toxicity. Get The Fluoroquinolone Toxicity Solution today and get the best available program to end your struggle with the symptoms of Fluoroquinolone damage and toxicity



Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Quinolone Antibiotics and Levaquin Tendonitis.

Search this Site
Custom Search

Vitamin D Fact Sheet

Magnesium Is for Movement Video

 

 











Magnesium Is for Movement Video